Alert archive / California / Gale Watches in 2023

Gale Watch 13, NWS Eureka, CA

March 25, 2023

NWS Eureka, CA issued this gale watch at Mar 25, 2023, 2:45 AM PDT. It took effect at Mar 27, 2023, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 25, 2023, 2:45 AM PDT (09:45 UTC)
In effect from
Mar 27, 2023, 12:00 PM PDT
Expired
Mar 26, 2023, 2:48 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

030 
WHUS76 KEKA 250945
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
245 AM PDT Sat Mar 25 2023

PZZ450-470-251745-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-230326T1000Z/
/O.NEW.KEKA.GL.A.0013.230327T2000Z-230328T0900Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
245 AM PDT Sat Mar 25 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 20 
  kt with gusts up to 25 kt and seas 10 to 13 feet. For the Gale 
  Watch, south winds 30 to 40 kt with gusts up to 60 kt and seas 
  12 to 17 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Sunday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ455-475-251745-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-230327T0700Z/
/O.NEW.KEKA.GL.A.0013.230327T2000Z-230328T0900Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
245 AM PDT Sat Mar 25 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
SUNDAY NIGHT...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 25 
  kt with gusts up to 30 kt and seas 9 to 14 feet. For the Gale 
  Watch, south winds 25 to 35 kt with gusts up to 55 kt and seas 
  9 to 14 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until midnight PDT Sunday 
  night. For the Gale Watch, from Monday afternoon through late 
  Monday night.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
4 follow-up statements
231 
WHUS76 KEKA 251606
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
906 AM PDT Sat Mar 25 2023

PZZ450-470-260015-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-230326T1000Z/
/O.CON.KEKA.GL.A.0013.230327T2000Z-230328T0900Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
906 AM PDT Sat Mar 25 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY... 
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE 
MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt
  with gusts to 25 kt and seas 9 to 12 feet. For the Gale Watch,
  south winds 30 to 40 kt with occasional gusts to 60 kt and seas 12
  to 17 feet possible.

* WHERE...Pt St George to Cape Mendocino out 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM Sunday. For the 
  Gale Watch, from Monday afternoon through late Monday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible hazardous 
conditions. Remain in port, seek safe harbor, alter course, and/or 
secure the vessel for severe wind and seas.

$$

PZZ455-475-260015-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-230327T0700Z/
/O.CON.KEKA.GL.A.0013.230327T2000Z-230328T0900Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
906 AM PDT Sat Mar 25 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT SUNDAY 
NIGHT... 
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE 
MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt
  with gusts to 30 kt and seas 8 to 13 feet. For the Gale Watch,
  south winds 25 to 35 kt with occasional gusts to 55 kt and seas 9 
  to 14 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 60 nm.

* WHEN...For the Small Craft Advisory, until midnight Sunday night. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible hazardous 
conditions. Remain in port, seek safe harbor, alter course, and/or 
secure the vessel for severe wind and seas.

$$
513 
WHUS76 KEKA 252132
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
232 PM PDT Sat Mar 25 2023

PZZ470-260545-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-230326T1000Z/
/O.NEW.KEKA.SR.A.0005.230327T1900Z-230328T1000Z/
/O.CAN.KEKA.GL.A.0013.230327T2000Z-230328T0900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
232 PM PDT Sat Mar 25 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY... 
...STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY 
NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 15 kt with
  gusts to 25 kt and seas 10 to 13 feet. For the Storm Watch, south
  winds 35 to 45 kt with gusts to 55 kt and seas 12 to 17 feet 
  possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM Sunday. For the 
  Storm Watch, from Monday afternoon through late Monday night.

* IMPACTS...Very strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or 
secure the vessel for severe conditions before conditions 
deteriorate.

$$

PZZ450-260545-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-230326T1000Z/
/O.EXT.KEKA.GL.A.0013.230327T1900Z-230328T1900Z/
Pt St George to Cape Mendocino out 10 nm-
232 PM PDT Sat Mar 25 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY... 
...GALE WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY 
MORNING...

* WHAT...For the Small Craft Advisory, north winds 10 to 15 kt and
  seas 8 to 11 feet. For the Gale Watch, south winds 25 to 35 kt with
  occasional gusts to 50 kt and seas 9 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, until 3 AM Sunday. For the 
  Gale Watch, from Monday afternoon through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible hazardous 
conditions. Remain in port, seek safe harbor, alter course, and/or 
secure the vessel for severe wind and seas.

$$

PZZ455-475-260545-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-230327T0700Z/
/O.EXT.KEKA.GL.A.0013.230327T1900Z-230328T1900Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
232 PM PDT Sat Mar 25 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT SUNDAY 
NIGHT... 
...GALE WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH 
TUESDAY MORNING...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt
  with gusts to 30 kt and seas 8 to 13 feet. For the Gale Watch,
  south winds 25 to 35 kt with occasional gusts to 50 kt and seas 11
  to 16 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 60 nm.

* WHEN...For the Small Craft Advisory, until midnight Sunday night. 
  For the Gale Watch, from Monday afternoon through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible hazardous 
conditions. Remain in port, seek safe harbor, alter course, and/or 
secure the vessel for severe wind and seas.

$$
505 
WHUS76 KEKA 260356
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
856 PM PDT Sat Mar 25 2023

PZZ450-261200-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-230326T1000Z/
/O.CON.KEKA.GL.A.0013.230327T1900Z-230328T1900Z/
Pt St George to Cape Mendocino out 10 nm-
856 PM PDT Sat Mar 25 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

* WHAT...For the Small Craft Advisory, north winds 10 to 15 kt 
  and seas 8 to 11 feet. For the Gale Watch, south winds 25 to 
  35 kt with gusts up to 50 kt and seas 9 to 14 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Sunday. 
  For the Gale Watch, from Monday afternoon through Tuesday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ455-475-261200-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-230327T0700Z/
/O.CON.KEKA.GL.A.0013.230327T1900Z-230328T1900Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
856 PM PDT Sat Mar 25 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
SUNDAY NIGHT...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

* WHAT...For the Small Craft Advisory, north winds 10 to 20 kt 
  with gusts up to 25 kt and seas 7 to 11 feet. For the Gale 
  Watch, south winds 25 to 35 kt with gusts up to 50 kt and seas 
  11 to 16 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until midnight PDT Sunday 
  night. For the Gale Watch, from Monday afternoon through 
  Tuesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ470-261200-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-230326T1000Z/
/O.CON.KEKA.SR.A.0005.230327T1900Z-230328T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
856 PM PDT Sat Mar 25 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds around 15 
  kt and seas 10 to 11 feet. For the Storm Watch, south winds 35 
  to 45 kt with gusts up to 55 kt and seas 12 to 17 feet 
  possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 AM PDT Sunday. 
  For the Storm Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$
993 
WHUS76 KEKA 260948
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
248 AM PDT Sun Mar 26 2023

PZZ450-261800-
/O.EXT.KEKA.SC.Y.0036.000000T0000Z-230326T1300Z/
/O.UPG.KEKA.GL.A.0013.230327T1900Z-230328T1900Z/
/O.NEW.KEKA.GL.W.0022.230327T1900Z-230329T0400Z/
Pt St George to Cape Mendocino out 10 nm-
248 AM PDT Sun Mar 26 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...
...GALE WARNING IN EFFECT FROM NOON MONDAY TO 9 PM PDT TUESDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 55 kt and seas 10 to 15 feet expected. For the 
  Small Craft Advisory, seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from noon Monday to 9 PM PDT 
  Tuesday. For the Small Craft Advisory, until 6 AM PDT early 
  this morning.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-261800-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-230327T0700Z/
/O.UPG.KEKA.GL.A.0013.230327T1900Z-230328T1900Z/
/O.NEW.KEKA.GL.W.0022.230327T1900Z-230329T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
248 AM PDT Sun Mar 26 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...
...GALE WARNING IN EFFECT FROM NOON MONDAY TO 9 PM PDT TUESDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with 
  gusts up to 50 kt and seas 14 to 19 feet expected. For the 
  Small Craft Advisory, north winds 10 to 20 kt with gusts up to 
  30 kt and seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from noon Monday to 9 PM PDT 
  Tuesday. For the Small Craft Advisory, until midnight PDT 
  tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-261800-
/O.EXT.KEKA.SC.Y.0036.000000T0000Z-230326T1300Z/
/O.UPG.KEKA.SR.A.0005.230327T1900Z-230328T1000Z/
/O.NEW.KEKA.SR.W.0006.230327T1900Z-230328T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
248 AM PDT Sun Mar 26 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...
...STORM WARNING IN EFFECT FROM NOON MONDAY TO 3 AM PDT TUESDAY...

* WHAT...For the Storm Warning, south winds 35 to 45 kt with 
  gusts up to 55 kt and seas 14 to 19 feet expected. For the 
  Small Craft Advisory, north winds around 15 kt and seas 8 to 
  10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Storm Warning, from noon Monday to 3 AM PDT 
  Tuesday. For the Small Craft Advisory, until 6 AM PDT early 
  this morning.

* IMPACTS...Very strong winds will cause hazardous seas which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 24, 4:14 PM PDT, 10 hours 31 minutes earlier.

Area forecast discussion, Mar 24, 4:14 PM PDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
414 PM PDT Fri Mar 24 2023

.SYNOPSIS...Unseasonably cold temperatures and a chance for light
rain and snow showers will persist through Sunday. A strong
Pacific cyclone is projected to impact the area with strong winds,
heavy rain and heavy mountain snow Monday and Tuesday, with
lingering impacts through Tuesday night. Drier weather is
expected to begin Thursday.

&&

.DISCUSSION...Extended, moist NW flow will continue the
light, showery pattern through the weekend. This activity will
become increasingly focused in the northern half of the forecast
area, with a weak shortwave only clipping far northern Humboldt and
Del Norte County on Sunday. A Winter Weather Advisory has been
continued for the interior of Del Norte for light snowfall into
Saturday. Overnight lows will drop to below average levels through
the weekend, especially on Sunday will clearer skies will prevail. A
Freeze Warning is out tonight for southern zones into Lake and
Mendocino County where the growing season has begun. There will be
isolated hard freeze criteria met in the southern zones with
temperatures dropping below 29, but confidence was not high enough
for coverage. A Frost Advisory is now out for Coastal Humboldt where
the cloud cover looks to be thin enough to allow for frost
formation. The coldest night is forecast to be Sunday morning
across much of the area, with the colder spots dropping into the
mid 20s if they remain clear. Northerly winds will be gusty
Saturday night, and this will however hold the temperature up for
some downsloped favored spots.

On Sunday, a cold upper trough will begin diving south from the Gulf
of Alaska. A developing surface low will continue southward,
intercepting a warmer, sub-tropically connected low from the Central
Pacific. The cold low will ingest the warmer system and the strong
baroclinic zone created will aid in explosive cyclogenesis. In fact,
both ECMWF and GFS forecast the cyclone to exceed 'bomb' criteria
with an impressive 29mb drop in pressure to around 985mb in 24 hours
from 5am Monday through 5Am Tuesday. The cyclone will dive alongside
the coast on Monday when strong southerly winds, heavy rain and
heavy mountain snow will begin.

On Monday morning, snow levels will be lowest of the next snow
event, starting out in the 1500 feet area. Easterly flow may pull
some colder inland air closer to the coast in the morning before
snow levels rise in the 2500ft range in Monday night. Lower
elevation snowfall may be possible, especially given the
indications seen form the ECMWF Extreme Forecast Index. Snow
levels will then settle into the 2000 to 2500ft range through
duration of the heaviest snowfall through Tuesday night. Timing
and snow amounts have varied run to run based on changes in the
location and strength of the low on Tuesday. Upwards of 2ft of
snow is forecast to impact some highway passes and populated areas
in the zone where the current Winter Storm Watch has been posted,
this includes the Trinity Lake area.

Today, there appears to be much better agreement on the low
coming ashore, or just scraping the coast from Cape mendocino to
the Shelter Cove area Tuesday through early Wednesday. There will
be more focused threats for strong wind and heavy precipitation
around wherever the track ends up through that time period. Areal
flooding is not expected at this time, but sharp river rises will
occur on Monday. Ensemble guidance now has up to a 25% chance for
the Russian River Hopland to reach Minor Flood Stage on Tuesday.
The forecast may encounter significant changes based on newer
modeling of the dynamic evolution of the cyclone.

&&

.AVIATION...The more widespread precipitation has ended, with just
some mostly light lingering showers over the N half of the area
(including the N Coast terminals). Showers will pick up a bit again
in coverage and intensity late tonight along the N Coast, then
decrease again by mid to late morning. Other than some gusty NW
winds through this evening at KCEC and KUKI, winds will be light.
Some patchy ground fog is possible at all sites prior to sunrise.
/SEC

&&

.MARINE...NW winds will continue into Sunday. A large NW swell will
gradually subside through the weekend. Have continued the existing
Small Craft Advisory. Have extended the S advisory through midnight
Sunday night. Strong southerly winds are expected early next week as
a strong low and associated front approach the area. Widespread
gales are forecast to develop during the day Monday in response to
this low. Depending on the path of the low, a brief period of near
storm force winds is also possible. The most likely timing of the
strongest coastal winds is Monday afternoon and evening. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory until noon PDT Saturday for CAZ102.

     Winter Storm Watch from Monday afternoon through Wednesday
     morning for CAZ102-105>108-110-111-114.

     Frost Advisory from 2 AM to 9 AM PDT Saturday for CAZ103.

     Freeze Warning from 2 AM to 9 AM PDT Saturday for
     CAZ109>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PDT Sunday for PZZ450-470.

     Small Craft Advisory until midnight PDT Sunday night for
     PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Mar 24, 4:01 AM PDT, 22 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
401 AM PDT Fri Mar 24 2023

CAZ101-103-104-251115-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
401 AM PDT Fri Mar 24 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ112-113-251115-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
401 AM PDT Fri Mar 24 2023

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.
A Freeze Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-251115-
Del Norte Interior-Northern Humboldt Interior-
401 AM PDT Fri Mar 24 2023

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Weather Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heavy snow is possible above 2500 feet Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-111-114-115-251115-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-Southern Lake-
401 AM PDT Fri Mar 24 2023

...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Warning is currently in effect.
A Freeze Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ106-251115-
Southern Humboldt Interior-
401 AM PDT Fri Mar 24 2023

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Weather Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109-251115-
Mendocino Coast-
401 AM PDT Fri Mar 24 2023

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-251115-
Northern Trinity-Southern Trinity-
401 AM PDT Fri Mar 24 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heavy snow is possible above 2500 feet Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:02 AM PDTFreeze WatchEKADel Norte, Humboldt, Mendocino11 hr
Mar 25, 3:02 AM PDTHard Freeze WatchEKALake, Mendocino11 hr
Mar 25, 2:07 PM PDTFreeze WarningEKADel Norte, Humboldt, Mendocino19 hr
Mar 25, 2:07 PM PDTHigh Wind WatchEKAHumboldt, Mendocino, Trinity24 hr
Mar 25, 2:07 PM PDTHard Freeze WarningEKALake, Mendocino19 hr
Mar 25, 2:32 PM PDTStorm WatchEKA12 hr

Nearby

Gale Watches in California, 2023Every gale watch in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.